MAUDE Adverse Event Report: ARTHREX, INC. SUTURETAPE, 1.3MM W/NEEDLE, WHITE/BLUE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHREX, INC. SUTURETAPE, 1.3MM W/NEEDLE, WHITE/BLUE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number SUTURETAPE, 1.3MM W/NEEDLE, WHITE/BLUE
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Fever (1858); Inflammation (1932); Swelling (2091); Burning Sensation (2146); Post Operative Wound Infection (2446)
Date of Event 03/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was requested for evaluation but was not returned therefore the complainant's event could not be verified.The device remains in patient.Device history record review revealed nothing relevant to this event; no issues were found with the sterilization of this lot.This device is supplied sterile.Based on the information provided, a definitive cause for the post-operative infection could not be determined.A most likely cause for this type of event is a nosocomial source or patient non-compliance with post-op wound care directions.
 
Event or Problem Description
It was reported that the patient underwent an acl reconstruction procedure on (b)(6) 2019 where the following devices were implanted: ar-1349m / lot: 10253224 / qty: 1, ar-1355 / lot: 10249019 / qty: 1, ar-7500 / lot: 100038 / qty: 1.After the surgery, infection of resident bacteria was observed around the post screw on the tibial side.Whether the sterilization and procedures of instruments used for surgery were appropriate is currently under investigation by the facility.Additional information has been requested.Additional information provided (b)(6) 2019: three days after the procedure, the patient experienced over 40°c fever and redness, mild swelling of lower right thigh proximal part, and feeling of heat.5 days after, blood was taken and inflammatory response was high.

Brand Name
SUTURETAPE, 1.3MM W/NEEDLE, WHITE/BLUE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8500774
Report Number1220246-2019-01034
Device Sequence Number2675604
Product Code GAT
UDI-Device Identifier00888867229228
UDI-Public00888867229228
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171296
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberSUTURETAPE, 1.3MM W/NEEDLE, WHITE/BLUE
Device Catalogue NumberAR-7500
Device Lot Number100038
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2019
Initial Report FDA Received Date04/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;